Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 21, 2020, 2:48 PM MDT for 17 counties in Utah. It took effect at Jul 22, 2020, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2020, 2:48 PM MDT (20:48 UTC)
- In effect from
- Jul 22, 2020, 12:00 PM MDT
- Expired
- Jul 22, 2020, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Cache County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Iron County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Summit County, UT, Tooele County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 129 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3507 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147 WWUS85 KSLC 212048 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 248 PM MDT Tue Jul 21 2020 UTZ495-220600- /O.NEW.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ /O.CON.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ Color Country West Desert- 248 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 10 PM MDT Wednesday. A red flag warning remains in effect for dry thunderstorms and gusty outflow winds through 10 PM this evening. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Continuing through this evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-479-481>484-220600- /O.UPG.KSLC.FW.A.0013.200722T1800Z-200723T0400Z/ /O.NEW.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 248 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479... 481...482...483 AND 484... The National Weather Service in Salt Lake City has issued a Red Flag Warning for thunderstorms and gusty outflow winds, which is in effect from noon to 10 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Wednesday afternoon and continuing through Wednesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ488-489-492>494-496>498-220400- /O.CON.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ Manti National Forest-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country Mountains- Mojave Desert-Grand Staircase- 248 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488... 489...492...493...494...496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Continuing through this evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
4 follow-up statements
597 WWUS85 KSLC 220324 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 924 PM MDT Tue Jul 21 2020 UTZ495-221200- /O.CAN.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ /O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Color Country West Desert- 924 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...The threat for dry thunderstorms this evening has diminished. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ488-489-492>494-496>498-220430- /O.CAN.KSLC.FW.W.0019.000000T0000Z-200722T0400Z/ Manti National Forest-San Rafael Swell-Central Utah West Desert- Central Utah Mountains-Henry Mountains-Color Country Mountains- Mojave Desert-Grand Staircase- 924 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 488...489...492...493...494... 496...497 AND 498... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. The threat for dry lighting and strong outflow winds has diminished. $$ UTZ478-479-481>484-221200- /O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 924 PM MDT Tue Jul 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning in areas of critically dry fuels could result in new fire starts. Strong and erratic outflow winds may result in erratic fire behavior. * THUNDERSTORMS...Developing Wednesday afternoon and continuing through Wednesday evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
776 WWUS85 KSLC 220911 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 311 AM MDT Wed Jul 22 2020 UTZ478-479-481>484-222115- /O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 311 AM MDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning in areas of critically dry fuels will result in new fire starts. Strong and erratic outflow winds will result in erratic fire behavior. * THUNDERSTORMS...Developing this afternoon and continuing through this evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ495-222115- /O.CON.KSLC.FW.W.0020.200722T1800Z-200723T0400Z/ Color Country West Desert- 311 AM MDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
655 WWUS85 KSLC 222024 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 224 PM MDT Wed Jul 22 2020 UTZ495-230600- /O.NEW.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/ /O.CON.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/ Color Country West Desert- 224 PM MDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Thursday. In addition...a red flag warning remains in effect for wind and low relative humidity through 9 PM this evening. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-230600- /O.NEW.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/ Central Utah West Desert- 224 PM MDT Wed Jul 22 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-479-481>484-230400- /O.CON.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 224 PM MDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 481 Western Ashley National Forest...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * IMPACTS...Lightning in areas of critically dry fuels will result in new fire starts. Strong and erratic outflow winds will result in erratic fire behavior. * THUNDERSTORMS...Developing this afternoon and continuing through this evening. * OUTFLOW WINDS...Wind gusts in excess of 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
306 WWUS85 KSLC 230402 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1002 PM MDT Wed Jul 22 2020 UTZ495-231215- /O.EXP.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/ /O.CON.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/ Color Country West Desert- 1002 PM MDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph Thursday afternoon. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-479-481>484-230515- /O.EXP.KSLC.FW.W.0020.000000T0000Z-200723T0400Z/ Salt Lake Desert-Wasatch Mountains-Western Ashley National Forest- Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 1002 PM MDT Wed Jul 22 2020 ...RED FLAG WARNING HAS EXPIRED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 478...479...481...482...483 AND 484... The threat for dry thunderstorms and strong outflow has diminished. $$ UTZ492-231215- /O.CON.KSLC.FW.W.0021.200723T1800Z-200724T0300Z/ Central Utah West Desert- 1002 PM MDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 21, 9:57 AM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 21, 9:57 AM MDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
957 AM MDT Tue Jul 21 2020
.SYNOPSIS...A monsoon surge will impact portions of Utah through
at least Saturday. Drier conditions are expected by early next
week.
&&
.DISCUSSION...As is somewhat typical for the start of a monsoon
surge...widespread cloud cover with high-based showers is ongoing
across southwestern Utah this morning. Surface dewpoints are now
in the mid to upper 40s across the Saint George area, upper 30s to
low 40s near Cedar City. The 12Z Las Vegas and Flagstaff soundings
show an increase in mid-level moisture with a generally deep, dry
sub-cloud profile.
Morning satellite imagery clearly depicts a shortwave across the
southwest Utah/northwest Arizona/southern Nevada tri-state area.
This shortwave is embedded in an environment of relatively weak
mid-level flow, so forward progress is slow.
Expect afternoon convection, mainly high-based showers and a few
thunderstorms, to develop across central and southern Utah. The
relative cloud-free area across central Utah compared to the cloud
covered area to the south may potentially aid in a region of
convective initiation. SBCAPE values should exceed 500-750 J/kg by
mid- afternoon are across west central and southwest Utah. Mid-
level lapse rates around 8-8.5C/km should be sufficient for at
least a few thunderstorms. Inhibiting organization for severe hail
will be the lack of deep layer shear...though there is a period
of time where deep layer shear may approach 20-25kts across
southwest Utah this afternoon but will likely coincide with weaker
lapse rates shifting northward. The main threat, especially given
the relatively dry and deep sub-cloud environment, will be gusty
winds as a result of microbursts...especially across central and
southern Utah.
Updated the forecast to match current observational trends and new
CAM runs. Additional updates are not anticipated at this time.
&&
.AVIATION...Minimal operational concerns are forecast over the SLC
terminal through the TAF period. VFR conditions are expected to
prevail over the airfield, with cloud cover increasing through the
afternoon and evening hours, with CIGs expected to remain above
10kft AGL. Light southerly flow will revert to a northerly lake
breeze around 18Z, prevailing through the day.
&&
.FIRE WEATHER...
Issued at 329 AM Tuesday July 21, 2020
Monsoonal moisture has reached far southern Utah
this morning and will continue to creep northward over southern
and western Utah today. As the moisture increases, a weak storm
system will move into southwest Utah today. Showers and
thunderstorms will develop today over central and southern Utah
today with the best coverage on the leading edge of this moisture.
Because the moisture will be initially high-based, minimal
rainfall is anticipated and the storms are capable of producing
gusty outflow winds. Because of this, a Red Flag Warning is in
effect today for much of central and southern Utah.
By Wednesday, the moisture is expected to spread northward across
the entire district as the storm system continues roughly
northeastward across the area. Convection over the southern half
of the district will trend wetter, but storms over northern Utah
will still be high- based and capable of producing gusty outflow
winds, so a Fire Weather Watch is in effect. Weak ridging is
expected to develop Wednesday night into Thursday between the
exiting wave and a second approaching system. The second system
will also result in some increasing southerly winds during this
time, so cannot rule out some pockets of critical fire weather
conditions over parts of western Utah on Wednesday. The second
weak storm system is on track to move across the area on Friday,
with drier conditions anticipated over the weekend.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT this evening for UTZ488-489-
492>498.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for UTZ478-479-481>484.
WY...None.
&&
Kruse/Webber/Traphagan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 21, 3:59 AM MDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 359 AM MDT Tue Jul 21 2020 UTZ001>016-019>021-517-518-WYZ021-221000- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 359 AM MDT Tue Jul 21 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Monsoonal moisture will spread into southern Utah today, resulting in increasing coverage of showers and thunderstorms. Gusty outflow winds will be the primary threat with storms today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moisture will spread northward across Utah and southwest Wyoming on Wednesday. Gusty outflow winds will be the main threat with storms over northern Utah and southwest Wyoming. Flash flooding has the potential to be a threat over southern Utah, particularly for prone areas such as slot canyons, burn scars, and normally dry washes. The threat of showers and thunderstorms will continue, especially for the eastern half of the area, through the remainder of the work week before some drier air starts to move in for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.